Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 74, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 2, 2012, 9:16 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 9:16 PM PDT (04:16 UTC)
- Expired
- Jun 3, 2012, 9:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
367 WHUS76 KMTR 030416 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 916 PM PDT SAT JUN 2 2012 PZZ540-031000- /O.EXP.KMTR.SC.Y.0071.000000T0000Z-120603T0400Z/ /O.NEW.KMTR.SC.Y.0074.120603T0416Z-120603T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 916 PM PDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS: NORTHWESTERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-030530- /O.EXP.KMTR.SC.Y.0073.000000T0000Z-120603T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 916 PM PDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ575-031230- /O.CON.KMTR.SC.Y.0071.000000T0000Z-120603T2200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 916 PM PDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE AT LEAST INTO SUNDAY AFTERNOON. * WAVES: STEEP FRESH SWELL WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-031230- /O.CON.KMTR.SC.Y.0071.000000T0000Z-120603T2200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 916 PM PDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. * WINDS: NW WINDS FROM 15 AND 25 KT WILL CONTINUE AT LEAST INTO SUNDAY AFTERNOON WITH GUSTS TO 30 KT. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
822 WHUS76 KMTR 030927 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 227 AM PDT SUN JUN 3 2012 PZZ560-031730- /O.EXB.KMTR.SC.Y.0071.120603T1900Z-120604T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 227 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: NW WINDS FROM 15 AND 25 KT WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-031730- /O.EXB.KMTR.SC.Y.0071.120603T1900Z-120604T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 227 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: NW WINDS FROM 15 AND 25 KT WILL DEVELOP SUNDAY AFTERNOON WITH GUSTS TO 30 KT AND CONTINUE THROUGH THIS EVENING. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-031600- /O.EXT.KMTR.SC.Y.0074.000000T0000Z-120603T1600Z/ POINT ARENA TO POINT REYES TO 10 NM- 227 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NORTHWESTERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-031730- /O.EXT.KMTR.SC.Y.0071.000000T0000Z-120604T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 227 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WAVES: STEEP FRESH SWELL WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-031730- /O.EXT.KMTR.SC.Y.0071.000000T0000Z-120604T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 227 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
708 WHUS76 KMTR 031530 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 830 AM PDT SUN JUN 3 2012 PZZ540-031630- /O.EXP.KMTR.SC.Y.0074.000000T0000Z-120603T1600Z/ POINT ARENA TO POINT REYES TO 10 NM- 830 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PZZ575-032330- /O.CON.KMTR.SC.Y.0071.000000T0000Z-120604T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 830 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WAVES: STEEP FRESH SWELL WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-032330- /O.CON.KMTR.SC.Y.0071.120603T1900Z-120604T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 830 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: NW WINDS FROM 15 AND 25 KT WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-032330- /O.CON.KMTR.SC.Y.0071.000000T0000Z-120604T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 830 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH EARLY MONDAY MORNING. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-032330- /O.CON.KMTR.SC.Y.0071.120603T1900Z-120604T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 830 AM PDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: NW WINDS FROM 15 AND 25 KT WILL DEVELOP SUNDAY AFTERNOON WITH GUSTS TO 30 KT AND CONTINUE THROUGH THIS EVENING. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 8:59 PM PDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 8:59 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
859 PM PDT SAT JUN 2 2012
.DISCUSSION...AS OF 8:55 PM PDT SATURDAY...SINCE YESTERDAY THE
UPPER LEVEL RIDGE OVER THE WEST HAS WEAKENED AND MOVED TO THE
EAST...SOMETHING THAT RESULTED IN ABOUT 5 DEGREES C OF COOLING ALOFT
OVER THE PAST 24 HOURS. IN ADDITION...THERE HAS BEEN A STRONG
INLAND INFLUX OF MARINE AIR AS ONSHORE FLOW INCREASED. THESE
DEVELOPMENTS LED TO A DECREASE IN INLAND HIGH TEMPERATURES OF 5 TO
15 DEGREES FROM YESTERDAY. COASTAL AREAS SAW ONLY SLIGHT COOLING.
AND NEAR MONTEREY BAY...AN AREA WHICH RECEIVED MORE AFTERNOON SUN
COMPARED TO FRIDAY...AFTERNOON HIGHS WERE SLIGHTLY WARMER.
SUNDAY WILL PROBABLY START OFF MUCH LIKE TODAY WITH WIDESPREAD LOW
CLOUDS NEAR THE COAST AND AREAS OF LOW CLOUDS INLAND. INLAND
VALLEY TEMPERATURES WILL PROBABLY COOL A FEW MORE DEGREES AS
STRONG ONSHORE FLOW CONTINUES. COASTAL AREAS MAY SEE EVEN MORE
AFTERNOON SUN TOMORROW IF SUBSIDENCE IN ADVANCE OF THE INCOMING
WEATHER SYSTEM CLEARS LOW CLOUDS EARLIER AS EXPECTED. BUT MOST OF
THE AREA PROBABLY WON'T SEE MUCH CHANGE IN TEMPS.
SIGNIFICANT CHANGE IS IN STORE FOR OUR AREA LATE SUNDAY NIGHT INTO
MONDAY WHEN A LATE SEASON PACIFIC WEATHER SYSTEM MOVES INTO
NORTHERN CALIFORNIA. THE NAM HAS BEEN TRENDING A BIT FARTHER TO
THE NORTH WITH THE MONDAY SYSTEM. ALSO...THE GFS HAS TRENDED DRIER
FROM ITS 12Z RUN TO ITS 18Z RUN. EVEN SO...THE 00Z NAM STILL
SPREADS LIGHT RAIN OVER MUCH OF OUR FORECAST AREA LATE SUNDAY
NIGHT INTO MONDAY AS THE COLD FRONT SWEEPS THROUGH. THE COLDEST
AND MOST UNSTABLE AIRMASS IS PROJECTED TO MOVE INLAND WELL TO OUR
NORTH AND SO THUNDERSTORMS ARE NOT CURRENTLY ANTICIPATED IN OUR
FORECAST AREA. QPF FROM THE MOST RECENT MODEL OUTPUT IS MOSTLY UNDER
A TENTH OF AN INCH IN OUR AREA...WITH SLIGHTLY MORE OVER THE NORTH
BAY MOUNTAINS. THE UPPER TROUGH AXIS IS NOT FORECAST TO MOVE
THROUGH UNTIL LATE MONDAY EVENING...BUT BY THEN MOISTURE WILL BE
LACKING AS PRECIPITABLE WATER DECREASES FROM NEARLY 1.25 INCHES
PRIOR TO COLD FRONTAL PASSAGE TO LESS THAN A HALF INCH AFTER.
THUS...POST FRONTAL SHOWER ACTIVITY WILL PROBABLY BE ISOLATED AT
BEST AND CONFINED MAINLY TO THE NORTH BAY LATE MONDAY AFTERNOON
AND EARLY MONDAY EVENING.
THIS SYSTEM WILL BRING WITH IT AN UNSEASONABLY COOL AIRMASS.
850 MB TEMPERATURES ARE FORECAST TO DROP AS LOW AS 2 DEG C BY
LATE MONDAY NIGHT. THIS WILL MEAN MUCH BELOW NORMAL TEMPERATURES
ACROSS OUR AREA FOR MONDAY AND TUESDAY...ESPECIALLY FOR INLAND
AREAS WHERE HIGHS BOTH DAYS WILL BE AS MUCH AS 15 DEGREES BELOW
THE EARLY JUNE NORMAL.
A WARMING TREND IS FORECAST FOR THE SECOND HALF OF THE WEEK AS H5
HEIGHTS CLIMB BACK UP NEAR 580 DM. BOTH THE GFS AND ECMWF MOS
GUIDANCE FORECAST TEMPERATURES TO RETURN TO NEAR NORMAL BY
THURSDAY AND A BIT ABOVE NORMAL BY FRIDAY.
&&
.AVIATION...AS OF 4:30 PM PDT SATURDAY...STRATUS BANKED UP ALONG
THE COASTAL HILLS WILL SPREAD ONSHORE EARLY TONIGHT UNDER STRONG
ONSHORE FLOW. GUSTY WEST WINDS TO 35 KT BLOWING THROUGH THE GAP
INTO SFO. THIS SHOULD DECREASE AFTER 03Z.
VICINITY OF KSFO...VFR THROUGH AT LEAST 02Z. CIGS FORECAST TO
RETURN EARLY THIS EVENING WITH IFR LIKELY AFTER 03-04Z. WEST WINDS
25-30 KT GUSTS TO 35 KT DECREASING BELOW 25 KT BY 03Z.
KSFO BRIDGE APPROACH...CIGS FORECAST TO RETURN EARLY THIS EVENING
WITH IFR LIKELY BY 04Z. WEST WINDS 15-20 KT DECREASING AFTER 03Z.
MONTEREY BAY AREA TERMINALS...LATEST SATELLITE IMAGE SHOWS STRATUS
HAS JUST ABOUT CLEARED THE SRN MRY BAY AREA. THIS SHOULD ALLOW FOR
AT LEAST A COUPLE HOURS OF VFR. ONSHORE FLOW WILL ALLOW STRATUS
TO RETURN QUICKLY SO IFR CIGS EXPECTED BY 03-04Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PINearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.